Warfarin V alternative's update

Hi,

I posted a question about Warfarin versus alternatives a couple of weeks ago as coagulant nurse suggested changing as my INR was a little unpredictable, after visiting my GP he thought I should stay on Warfarin. On Tuesday I had another TIA and was admitted into hospital, l just got back. And the Consultant suggested changing to Dabigatran and I have just had my first tablet, I hope it works better than Warfarin. On the day of the TIA I was on my way to get INR checked and it was 2.7 so within range. Nothing more fickle than AF. Just wanted to share in case it helped others and thanks for your past feedback xx

16 Replies

oldestnewest
  • Hi poppyseed........so sorry to hear you have had a TIA, it must have been very frightening. Are you back to normal now? Hope your new med. keeps you on track. Sandra

  • It will take me a few weeks to get back to normal as TIA's leave me so tired. What puzzle's me is they say that you have no effects after 24hrs but everytime I have one it leave's a small disability each time.

  • Sorry to hear that poppy seed. It's scared isn't it? Hope you are feeling o.k. again. Let us know all about the new med.x

  • So sorry to hear about your TIA poppyseed, I hope Dabigatran does better for you. I read somewhere that the NOACs are more effective against stroke, which I guess is why the government is keen for doctors to use them. Mind you, while they are expensive and warfarin is cheap, I guess it's going to take a while. Very pleased you are on one though, you'll be able to eat those cranberries again! I hope that you are fully recovered x

  • Hi poppyseed,

    Hope the Dabigatran works for you. Am sure it will - at least these days you do have alternatives to Warfarin. Good luck. Also hope that the person who created a whole heap of fuss on here the other day (can't remember who he was) about Asprin is reading this - seems like on Asprin he has no chance !

  • I had a small stroke a few years ago and lost my hearing on one side when I was taking Aspirin which is why then they moved me onto Warfarin. Are bodies are all different I guess.

  • Poppyseed.

    Would you mind telling me how you felt when you had your TIA.

    I had one last June I were on my PC when all the text fell down off the screen I knew at that time what it was, so went to our local hospital.

    Christo

  • In the past they have started in my eye's too. On some occasions the Doctors have said they could be Complicated Migraine's because of this. All though with a couple of them I have permanent lasting small disabilities. ie lost most of my hearing on one side, and left sided weakness and my eyesight has deteriorated too.

    This time it started in my left arm, moved to my left leg and then finished on the side of my face with slurred speech and just feeling very woozy, when it began to pass it went into reverse. Left my arm first then my leg and the last place of the numbness was my cheek and side of my face, this came back the following morning too. I hope this helps you xx

  • Poppyseed

    Mine starts off in my tongue like going to the dentist. I have a warm feeling then my arm goes heavy I can just about make it to a chair before my left leg goes. I have had three small TIAs. Thank you for you explanation of disabilities my eyesight has got worse and a feeling of weakness in my leg. I just thought it was me. I am usually over it in about 20 mins not enough time to get to hospital. I have had confirmation that it was a TIA. I take warfarin and aspirin now doctor says I have sticky blood.

    Take care Xx

  • Hi Dingles,

    do you have APS? Funny enough my Mum had it and my sister is going through diagnosis as we speak. I had a test and they said I don't have it. For APS your INR needs to be higher I beleive. For AF the range is 2.5 to 3. On the day of this TIA it was 2.7 so within range for me. I am hoping the new drug will be better.

  • Poppyseed

    What is APS? I had mitral valve surgery twice, was told I have persistent AF. Since visiting this forum I have collected a lot of questions to ask either my doctor or cardiologist on my next visit. I self test my warfarin trying to keep 3 - 3.5 range. I find sitting down for long periods has brought on my TIA.

  • Its with you saying sticky blood, they used to say this to my Mum about 12yrs ago. It has other name's too, one is Hugh's Syndrome (see HSP community on here) its medical name is antiphospholipid syndrome (APS). Its something to do with the way blood clots and platelets sticking together. My sister is going through tests now for it. I had one blood test to see if I had this antigen but I don't.

  • Hello Poppyseed

    Glad you have recovered Ok..it was useful to read your posts and replies as I have a mitral valve problem and AF. I was on Aspirin until last August, when i got a blood clot in my right arm during an episode (so I don't think aspirin is as safe as made out to be)...went white cold and unusable. husband thought I was having a stroke and off we went to A&E. Despite taking all my Consultant letters with me etc...they started going down the RSI route and sent me home!! GP next day arranged private appt with vascular surgeon. This has destroyed my faith in A&E!! Now on Warfarin...but feel very anxious must admit...thinking of self testing as GP surgery doesn't seem to want test often enough for my liking!

  • Hi Wightbaby,

    I appreciate what you are saying about self testing, it was the cost for me of the machine that made it impossible, now that I have had to give up work. If I could afford it, I would defiantly purchase one as I used to fluctuate so much it would have given me peace of mind. I have a feeling the NHS is in for a few more home truths now that people are being listened too, due to the new complaints procedure. For me it was my GP and the Warfarin Nurse on the day I went to have the INR checked that let me down. A & E where good as the Walk in Clinic I went to see had written all the notes down for me to take, so I jumped the queue. The new walk in clinic in our area has been the most helpful area of the NHS for me over the last few months. They seem armed with young knowledgeable Doctors who are eager to find solutions. Long may they last.

  • Poppyseed

    My Dr supports self testing my anticoag nurse does not I will drop from 3 to 1.5 in 24 hours nothing to do with diet I am quite strict with my self I only test once a week. Therefore another question to ask

    You can get the coagu check xs on monthly repayment.

  • I think you can get it on instalments. Don't know any details though.x

You may also like...